Ask The Doctor > Questions & Answers > Numbing in my arms and fingers.Is that dangerous for a diabetic?

Numbing in my arms and fingers.Is that dangerous for a diabetic?

Patient: I have diabetes and it is under controlled with a a1c of 5.5. But i hav numbing in my fingers and a couple toes. what should i do?

 

 

Doctor: The symptoms of numbness of the finger and toes in a diabetic are suggestive of diabetic neuropathy. This is result of t he micro-vascular injury to the nerves and vessels due to diabetes. Even though you have mentioned an a1c level of 5.5, which is normal, I would suggest that you visit your doctor for a complete physical examination. If a diagnosis of peripheral neuropathy has been made, drugs like gabapentin, tricyclic antidepressants and SSRIs may be helpful in the treatment of symptoms.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment